Alert archive / Virginia / River Flood Warnings in 2014
River Flood Warning 15, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at May 16, 2014, 4:11 AM EDT for Brunswick County, Dinwiddie County, Virginia. It took effect at May 16, 2014, 11:00 PM EDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2014, 4:11 AM EDT (08:11 UTC)
- In effect from
- May 16, 2014, 11:00 PM EDT
- Expired
- May 18, 2014, 5:45 PM EDT
- In force
- 43 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brunswick County, VA, Dinwiddie County, VA
The radar
The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nottoway River near Rawlings (RAWV2). The gauge peaked at 13.75 ft at May 17, 2014, 1:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02044500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at May 16, 2:20 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 16, 2:20 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
220 AM EDT FRI MAY 16 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST OVERNIGHT AND SLOWLY MOVE
ACROSS THE AREA FRIDAY MORNING. HIGH PRESSURE WILL BUILD DOWN
ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY. WEAK LOW PRESSURE
WILL MOVE ACROSS THE SOUTHEAST STATES ON SUNDAY.
&&
.NEAR TERM /THROUGH TODAY/...
EXTENDED THE FLOOD WATCH ANOTHER TIER OF COUNTIES PER LATEST OBS
AND IR SATELLITE/RADAR TRENDS. SOME AREAS HAVE ALREADY RECEIVED
2-3" WITH LOCALLY UP TO 4" IN A FEW LOCATIONS ACRS MECKLENBERG CO.
MEANWHILE...FARTHER EAST LITTLE TO NO RAIN HAS BEEN RECEIVED THUS
FAR. FOR THE OVERNIGHT...WITH A VERY SLOW EASTWARD PROGRESSION TO
THE MAIN PRECIP SHIELD...HAVE SLOWED DOWN THE ONSET OF LIKELY/CAT POPS
AT THE COAST UNTIL AFTER 09Z.
SEVERE WEATHER IS UNLIKELY OVERNIGHT DUE TO LIMITED INSTABILITY
AND GENLY HAVE NOT BEEN SEEING ANY CLOUD TO GROUND LIGHTNING OVER
THE PAST 2 HRS. STILL CAN'T RULE OUT AN ISOLATED STRONG STORM BUT
MAIN CONCERN WILL BE FOR HEAVY RAIN AS PRECIPITABLE WATER VALUES
AVG 1.7 TO 1.9". LOW PRESSURE IS NOW DEVELOPING ALONG THE FRONT
FROM CENTRAL NC TO SOUTH CENTRAL VA AND THIS WILL ENHANCE THE
SSE FLOW INTO THE FRONT AND KEEP BREEZY CONDITIONS GOING
OVERNIGHT...ESPECIALLY AT THE COAST WHERE SOME WIND GUSTS UP TO
35-40 MPH WILL BE POSSIBLE. WITH THE FRONT JUST BARELY REACHING
WESTERN SECTIONS OF THE AREA BY SUNRISE EXPECT TEMPERATURES TO
REMAIN MOSTLY IN THE MID TO UPPER 60S BUT WILL LIKELY DROP INTO
THE UPPER 50S/LOWER 60S OVER THE FAR WESTERN ZONES.
ANOTHER STRONG UPPER PIECE OF ENERGY WILL MOVE ACROSS THE AREA ON
FRIDAY. THIS WILL PUSH THE LOW PRESSURE INTO THE NORTHEAST AND
THIS PULLS THE FRONT OFF THE COAST. THERE WILL CONTINUE TO BE
PLENTY OF SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN
ACCOMPANYING THE FRONT. PRECIPITATION WILL END WEST OF I95 DURING
THE MORNING AND END DURING THE AFTERNOON AT THE COAST.THE HEAVIEST
RAINFALL IS EXPECTED IN THE WESTERN MOST COUNTIES WHERE THE AREAL
FLOOD WATCH IS POSTED. EXPECTING 2-4" RAIN THERE. BY THE TIME THE
EVENT ENDS MOST OF THE CWA WILL RECEIVED BETWEEN 1 AND 2 INCHES OF
RAIN. HIGH TEMPERATURES WILL REACH INTO THE LOW TO MID 70S.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
AFTER THE FRONT HAS MOVED OFF THE COAST WILL HAVE HIGH PRESSURE
MOVE IN. THIS WILL BRING DRYING ACROSS THE AREA. THE MAIN UPPER
SYSTEM STILL STAYS TO THE NORTH AND SOME ENERGY WILL MOVE ACROSS
THE AREA ON SATURDAY. ONLY EXPECT THIS TO CAUSE SOME MORE
AFTERNOON CLOUDINESS. BY SUNDAY BOTH THE GFS AND NAM ARE NOW
SHOWING SOME WEAK OVERRUNNING TO THE FRONT WHICH IS SOUTH OF THE
AREA. THIS COULD CAUSE SOME LIGHT PRECIPITATION TO REACH INTO
SOUTHEASTERN VIRGINIA AND NORTHEASTERN NORTH CAROLINA SUNDAY
AFTERNOON. ALSO THE SREF INDICATES A CHANCE OF AT LEAST A QUARTER
OF AN INCH THEN. WILL ONLY PUT IN SLIGHT CHANCE FOR NOW BUT WILL
HAVE TO WHICH WAY THE MODELS TREND. FRIDAY THROUGH SUNDAY WILL
HAVE TEMPERATURES SLIGHTLY BELOW NORMAL.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
CUT-OFF LOW WILL BEGIN TO WEAKEN OVER THE WRN ATLANTIC MON...BUT
BLOCKY PATTERN WILL PERSIST AS STRONG HIGH PRESSURE ANCHORS OVER THE
NRN ATLANTIC. THE PERSISTENT ERN CONUS TROUGH WILL BEGIN TO SLOWLY
PUSH OFFSHORE MON...LOCATING OVER THE WRN ATLANTIC THRU MID WEEK.
UPPER LOW WILL LIFT NEWD OFF THE NEW ENGLAND COAST BY WEDS.
MEANWHILE...AN UPPER RIDGE WILL AMPLIFY OVER THE CNTRL CONUS WITH
THE UPPER HIGH LOCATING OVER THE LOWER MS VALLEY. THIS WILL RESULT
IN NWLY FLOW OVER THE MID-ATLANTIC REGION LATE MON THRU MID WEEK. AT
THE SFC...HIGH PRESSURE WILL BUILD IN FROM THE NW ON MON...LOCATING
OVER THE LOCAL AREA THRU WEDS BEFORE SLIDING OFF THE SE COAST THRU
THE END OF THE WEEK. BY WED...A WARM FRONT WILL LIFT FROM THE GULF
STATES NEWD INTO THE MID-ATLANTIC BEFORE BECOMING QUASI-STATIONARY
ACROSS THE REGION. THIS BOUNDARY WILL BECOME THE FOCUS FOR
SHOWERS/THUNDERSTORMS MID-LATE NEXT WEEK AS SHORTWAVE ENERGY DIVES
OVER THE REGION IN NW FLOW. POTENTIAL ALSO EXISTS FOR MCS
DEVELOPMENT OVER THE OH VALLEY ALONG THE BOUNDARY...WHICH COULD
IMPACT THE REGION IN NW FLOW. WILL CARRY SLIGHT CHANCE-CHANCE POPS
WED-THURS.
OTHERWISE...TEMPS WILL BE SLIGHTLY BELOW SEASONABLE NORMS
MON-WED...GENERALLY IN THE LOW-MID 70S BEFORE WARMING INTO THE UPPER
70S LOW 80S BY THURS.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
A STRONG COLD FRONT ORIENTED FROM NORTH TO SOUTH IS PUSHING
TOWARDS THE AREA EARLY THIS MORNING...AND IS ORIENTED JUST WEST OF
A CHO-FVX-RAH LINE. THE FRONT WILL CONTINUE TO SLOWLY PUSH EAST INTO
THE LOCAL AREA THROUGH THE MORNING, BRINGING WIDESPREAD SHRAS AND
MVFR/LCL IFR CONDS. CURRENTLY NOTING MVFR CONDS AT RIC WITH
MVFR/VFR CONDS ACROSS COASTAL TERMINALS. AS CLEARING ENSUES AT RIC
AFTER 12Z, EXPECT A TRANSITION TOWARDS MVFR AT THE COAST TOWARDS/AFTER
SUNRISE AS THE RAIN BECOMES HEAVIER AND MORE WIDESPREAD. A BRIEF
PERIOD OF IFR IS POSSIBLE AFTER 12Z THROUGH ABOUT 16-18Z BEFORE
GRADUAL CLEARING OCCURS THIS AFTERNOON AS THE FRONT CLEARS THE
COASTAL PLAIN. S/SE WINDS WILL BE BREEZY EARLY THIS MORNING AHEAD
OF THE FRONT...GUSTING TO 20-25 KT BEFORE DIMINISHING AS WINDS
VEER TO N-NW BEHIND THE FRONT LATER ON THIS AFTN.
OUTLOOK...MAINLY VFR CONDS ARE LIKELY THIS EVENING THROUGH EARLY
NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST.
THERE WILL BE A SLGT CHC FOR SHOWERS SUNDAY NIGHT OVER SOUTHEAST
PORTIONS IN ASSOCIATION WITH A WEAK SYSTEM PUSHING ACROSS THE
CAROLINAS. VFR CONDITIONS QUICKLY RETURN MONDAY AS HIGH PRESSURE
BUILDS OVERHEAD BEFORE SHIFTING OFFSHORE BY THE MIDDLE OF
NEXT WEEK.
&&
.MARINE...
A STRONG COLD FRONT HAS REACHED THE CNTRL APPALACHIANS AS HIGH
PRESSURE REMAINS OVER THE WRN ATLANTIC. THIS HAS PRODUCED SE FLOW
OVER THE WATERS LATE THIS AFTERNOON...WITH SPEEDS REACHING 20-25
KNOTS. GOOD MIXING OVER LAND HAS RESULTED IN GUSTS REACHING 30
KNOTS...PUSHING SOME STRONGER GUSTS OVER THE ADJACENT WATERS IN THE
LOWER BAY. HEADLINES ARE NOW IN EFFECT FOR ALL WATERS.
S-SE WINDS WILL CONTINUE TO INCREASE THRU THE AFTERNOON AND EVENING
AS THE FRONT APPROACHES AND THE RESULTANT GRADIENT TIGHTENS. THE
STRONGEST WINDS ARE FORECAST LATE TONIGHT INTO EARLY FRI MORNING
WITH GUSTS REACHING 30-33 KNOTS OVER THE WATERS. BY LATE
TONIGHT...WINDS A FEW THOUSAND FT OFF THE WATERS WILL REACH 50-55
KNOTS AS A SFC LOW LIFTS ALONG THE FRONT INTO SE VA. WINDS WILL PUSH
GALE FORCE JUST IN ADVANCE OF THE FRONT...BUT PRESSURE FALLS DO NOT
LOOK STRONG ENOUGH FOR SUSTAINED GALE SPEEDS. HOWEVER...GUSTS OVER
SE VA AND NE NC WILL REACH 35-40 KT...SO AN OCCASIONAL GUST UP TO 35
KNOTS IS POSSIBLE FOR AROUND 3 HOURS FROM 5AM-8AM...ESPECIALLY OVER
THE LOWER BAY AND COASTAL WATERS. MODERATE TO HEAVY RAINFALL IS
EXPECTED IN ADVANCE OF THE FRONT WITH EMBEDDED CONVECTION WHICH WILL
LIKELY ENHANCE WINDS FURTHER. WILL HANDLE THE POTENTIAL GALE GUSTS
WITH SHORT FUSED PRODUCTS (MARINE WEATHER STATEMENTS/SPECIAL MARINE
WARNINGS). IN ADDITION...WAVES WILL BUILD TO 3-5 FT IN THE BAY AND
2-3 FT IN THE LOWER RIVERS TONIGHT-FRI MORNING. A LONG FETCH WILL
PUSH SEAS TO 5-10 FT FRIDAY.
THE FRONT WILL CROSS THE WATERS FRIDAY AFTERNOON...BACKING THE WINDS
TO THE NW. HOWEVER...DO NOT ANTICIPATE A NWLY SURGE DUE TO A LACK OF
CAA AND GRADIENT WINDS. SFC HIGH PRESSURE WILL BE SLOW TO BUILD OVER
THE WATERS THRU THE WEEKEND AS A BLOCKY PATTERN SETS UP OVER THE WRN
ATLANTIC. SEAS WILL ALSO BE SLOW TO SUBSIDE THRU THE DAY SAT DUE TO
LONG PERIOD SWELL. HIGH PRESSURE AND SUB-SCA CONDITIONS EXPECTED
THRU MID WEEK.
&&
.HYDROLOGY...
FLOOD WARNINGS HAVE BEEN ISSUED FOR MEHERRIN RIVER AT LAWRENCEVILLE,
APPOMATTOX RIVER ABOVE FARMVILLE, AND THE RIVANNA RIVER AT PALMYRA.
MINOR FLOODING IS EXPECTED LATER MORNING AT EACH OF THESE SITES.
SEE WBCFLWAKQ FOR SITE SPECIFIC DETAILS. WE ARE MONITORING SEVERAL
OTHER SITES IN SOUTHERN VA WITH SLIGHTLY SLOWER RISES THAT WILL
LIKELY NEED WARNINGS LATER TODAY. FLOODING WILL PERSIST THROUGH
THE WEEKEND...WELL AFTER RAINFALL COMES TO AN END.
&&
.TIDES/COASTAL FLOODING...
INCREASING S-SE FLOW IN ADVANCE OF AN APPROACHING STRONG COLD
FRONT HAS COMBINED WITH A FULL MOON TO PUSH TIDAL ANOMALIES TO
AROUND 1 FT TONIGHT. THE HIGHEST ANOMALIES WILL BE IN THE UPPER
BAY...INCLUDING BISHOPS HEAD AND CAMBRIDGE. COASTAL FLOOD
ADVISORIES HAVE BEEN ISSUED FOR THE CHESAPEAKE BAY SIDE OF THE MD
ERN SHORE FOR HIGH TIDE TONIGHT AS MINOR FLOODING IS ANTICIPATED.
ANOMALIES WILL APPROACH 1 FT AT LEWISETTA...BUT COASTAL FLOODING
IS NOT ANTICIPATED. TIDAL ANOMALIES WILL BEGIN TO FALL LATE
FRIDAY AND FRIDAY NIGHT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 7 AM EDT THIS MORNING FOR
MDZ021>023.
NC...NONE.
VA...FLOOD WATCH THROUGH THIS AFTERNOON FOR VAZ048-049-060>062-
065>069-079.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR ANZ650-652-
654-656-658.
SMALL CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR
ANZ635>638.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ630>634.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...JAB
LONG TERM...SAM
AVIATION...MAM
MARINE...SAM
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 15, 10:52 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1052 PM EDT THU MAY 15 2014 NCZ012>016-030>032-VAZ063-064-070>076-080>083-087>090-092-093-096- 170300- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK- 1052 PM EDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. LOCALLY HEAVY RAIN AND MINOR FLOODING WILL BE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAIN AND MINOR FLOODING WILL BE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>062-065>069-079-170300- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK- 1052 PM EDT THU MAY 15 2014 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-NCZ017-102-VAZ077-078-084>086-091-094-095-097>100-170300- INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX- MATHEWS-YORK-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1052 PM EDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. A SLOW MOVING COLD FRONT WILL BRING HEAVY RAIN TO THE REGION WELL AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAIN AND MINOR FLOODING WILL BE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-170300- DORCHESTER-WICOMICO-SOMERSET- 1052 PM EDT THU MAY 15 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOCALLY HEAVY RAIN AND MINOR FLOODING WILL BE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Special weather statement, May 16, 12:56 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1256 AM EDT FRI MAY 16 2014
VAZ060-061-065>069-079-080-160600-
AMELIA-BRUNSWICK-CUMBERLAND-DINWIDDIE-LUNENBURG-MECKLENBURG-NOTTOWAY-
POWHATAN-PRINCE EDWARD-
1256 AM EDT FRI MAY 16 2014
...A LINE OF SHOWERS WILL MOVE ACROSS AMELIA...CUMBERLAND...PRINCE
EDWARD...POWHATAN...MECKLENBURG...LUNENBURG...BRUNSWICK...DINWIDDIE
AND NOTTOWAY COUNTIES THROUGH 200 AM EDT...
AT 1254 AM EDT...DOPPLER RADAR INDICATED A NARROW LINE OF SHOWERS
EXTENDING FROM WIGHTMAN TO PALMER SPRINGS TO 26 MILES SOUTH OF
PALMER SPRINGS...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
CHASE CITY TO 9 MILES NORTH OF WARRENTON TO 8 MILES NORTHEAST OF
LOUISBURG...MOVING NORTH AT 45 MPH.
AREAS IMPACTED BY THESE SHOWERS INCLUDE
WILBURN AROUND 100 AM EDT...
REHOBOTH AROUND 105 AM EDT...
ORAL OAKS AROUND 110 AM EDT...
NUTBUSH AROUND 115 AM EDT...
OLIVEVILLE AROUND 120 AM EDT...
BURKES TAVERN AROUND 125 AM EDT...
HAZARDS INCLUDE...
GUSTY WINDS TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. ALSO...HEAVY RAINFALL...MAY CAUSE MINOR FLOODING OF
LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF
POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3752 7815 3732 7790 3688 7769 3654 7790
3654 7824 3677 7842
ALBRIGHTThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:35 PM EDT | Areal Flood Advisory | AKQ | Cumberland, Lunenburg, Mecklenburg, Prince Edward | 3 hr |
| May 15, 9:18 PM EDT | River Flood Warning | AKQ | Brunswick | 4 days |
| May 15, 11:29 PM EDT | Areal Flood Advisory | AKQ | Amelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward | 3 hr |
| May 15, 11:38 PM EDT | River Flood Warning | AKQ | Amelia, Cumberland, Prince Edward | 52 hr |
| May 16, 12:50 AM EDT | River Flood Warning | AKQ | Fluvanna | 38 hr |
| May 16, 12:56 AM EDT | Special Weather Statement | AKQ | Amelia, Brunswick, Lunenburg, Nottoway | 64 min |
| May 16, 4:25 AM EDT | Special Weather Statement | AKQ | Caroline, Hanover, City of Richmond | 65 min |
| May 16, 4:34 AM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin | 26 min |
| May 16, 5:00 AM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 60 min |
| May 16, 6:02 AM EDT | Special Weather Statement | AKQ | Isle of Wight, Surry, York, City of Chesapeake, City of Franklin, City of Newport News and 4 more | 58 min |
| May 16, 6:29 AM EDT | Areal Flood Advisory | AKQ | Amelia, Brunswick, Cumberland, Lunenburg, Mecklenburg, Nottoway and 1 more | 6 hr |
| May 16, 7:03 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Hampton, City of Norfolk, City of Poquoson, City of Portsmouth, City of Virginia Beach | 57 min |
| May 16, 7:45 AM EDT | River Flood Warning | AKQ | Buckingham, Fluvanna | 49 hr |
| May 16, 7:49 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 56 min |
| May 16, 7:57 AM EDT | River Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 68 hr |
| May 16, 7:57 AM EDT | River Flood Warning | AKQ | Amelia, Chesterfield, Powhatan | 6 days |
| May 16, 8:10 AM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 110 min |
| May 16, 8:33 AM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Suffolk | 117 min |
| May 16, 9:03 AM EDT | Areal Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 6 hr |
| May 16, 9:45 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 90 min |
| May 16, 9:47 AM EDT | River Flood Warning | AKQ | Cumberland, Goochland, Powhatan | 27 hr |
| May 16, 10:19 AM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| May 16, 10:48 AM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 57 min |
| May 16, 11:52 AM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 38 min |
| May 16, 2:41 PM EDT | Areal Flood Advisory | AKQ | City of Norfolk, City of Portsmouth | 3 hr |
| May 16, 3:51 PM EDT | River Flood Warning | AKQ | Henrico, City of Richmond | 54 hr |
| May 16, 3:51 PM EDT | River Flood Warning | AKQ | Sussex | 3 days |
| May 16, 8:48 AM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank, Perquimans | 57 min |
| May 16, 9:47 AM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank, Perquimans | 58 min |
| May 16, 10:41 AM EDT | Areal Flood Advisory | AKQ | Camden, Chowan, Currituck, Pasquotank, Perquimans | 109 min |
| May 16, 12:51 PM EDT | Special Weather Statement | AKQ | Currituck | 54 min |
| May 15, 8:40 PM EDT | Coastal Flood Advisory | AKQ | Dorchester, Somerset, Wicomico | 10 hr |
| May 16, 9:17 AM EDT | Special Weather Statement | AKQ | Somerset, Wicomico, Worcester | 58 min |
| May 16, 9:25 AM EDT | Special Weather Statement | AKQ | Dorchester | 65 min |
| May 16, 10:11 AM EDT | Special Weather Statement | AKQ | Somerset, Wicomico, Worcester | 64 min |
| May 16, 11:47 AM EDT | Special Weather Statement | AKQ | Worcester | 28 min |
Nearby
River Flood Warnings in Virginia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.